I am a 60-year-old male. I took Sulfamethoxazole-Trimethoprim 400/80 mg three times a day for three consecutive days. I got a serum creatinine level of 2.25 mg/dL, EGFR of 29 ml/minute, and albumin to creatinine ratio of 430 mcg/L in my renal function tests. My urine sample is yellow with slight turbidity. I have a normal urinalysis. I do not have oliguria. Everything is normal without any abnormal symptoms. I am taking Bisoprolol 10 mg for hypertension. I am not diabetic. Does taking a course of Sulfamethoxazole-trimethoprim cause this kind of result that mimics renal failure?
I have gone through your problem. There are many cases in the literature showing that acute kidney injury occurs with the initiation of Cotrimoxazole therapy. This relation occurs more commonly in elders and so increased creatinine occurs due to acute kidney injury caused due to Cotrimoxazole therapy. This relation can be clearly established when creatinine comes back to normal after stopping the therapy.
Stop taking Cotrimoxazole.
Regarding follow up:
You can repeat creatinine after three to four days of stopping Cotrimoxazole.
Was this answer helpful?
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. gone through your history and treatment details.
You definitely had on and off history of prostatitis in the past and now you are taking Bactrim (combination of Sulfamethoxazole and Trimethoprim) since 3 to 4 weeks. Read full
.. hear about your suffering. From what you mentioned, you have simple urinary tract infection. Symptoms of UTI are frequent urination, painful urination, and change in the color of urine. Treatment:
Trimethoprim 200 mg tablet twice daily for five days Read full
Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.